| Catalog Number |
J602H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # =(b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - did the needle fall into the patient? no piece fell into the patient due to needle breakage, just in case x-ray examination was performed but a foreign matter was not found.- does a fragment of the needle remain in the patient¿s tissue?=>maybe no the following information was requested, but unavailable: - lot number provided 15040091 does not correspond to j602h vicryl suture.Please provide a valid lot mumber: =>unk.- did the needle fall into the patient? =>unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please clarify if the additional pack of sutures being sent back, in addition to the defective product, experienced any quality issues.2.Are the additional pack of sutures being sent back for evaluation representative samples from the same or different lot number? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure on (b)(6) 2025 and a suture was used.Needle breakage occurred during the operation.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.Investigation summary: a failed suture needle, labeled (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on july 18, 2025.The component was identified as product code j602h.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported breakage needle.The product received for analysis was j602h visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of predominantly microvoid coalescence.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a predominantly ductile fracture.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: 1.Please clarify if the additional pack of sutures being sent back, in addition to the defective product, experienced any quality issues.Unk.2.Are the additional pack of sutures being sent back for evaluation representative samples from the same or different lot number: maybe same lot.